Article Text

Download PDFPDF
Case report
Posterior reversible encephalopathy syndrome associated with the use of chemotherapeutic agents: a rare complication after treatment with vinorelbine

Abstract

The posterior reversible encephalopathy syndrome (PRES) is a clinicoradiological syndrome characterised by a combination of headache, encephalopathy, seizures and visual disturbances, associated with high-intensity abnormalities on T2-weighted images affecting subcortical white and grey matter of the occipital and parietal lobes. Among other causes, PRES has been associated with the use of several medications including chemotherapeutic agents. Here we report a case of a 65-year-old patient with squamous cell carcinoma of the lung treated with cisplatin/vinorelbine. Following the second administration of vinorelbine, she was admitted to the hospital for a generalised seizure. Blood pressure was just slightly elevated and, except for drowsiness, she had a near-normal neurological examination. MRI corroborated the diagnosis. Vinorelbine-induced PRES has been reported only once in the literature, also in association with cisplatin. Our case underlines the role of vinorelbine and suggests that its association with cisplatin in this setting may enhance the risk of PRES.

  • chemotherapy
  • radiology
  • unwanted effects / adverse reactions
  • epilepsy and seizures
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.